Oklahoma, 2025

Damaging Winds in Oklahoma, April 3, 2025

April 3, 2025 · NWS OUN · 12 events in 4 counties and zones

Strong low-level ascent atop a stalling surface boundary aided in the development of severe thunderstorms across western-north Texas and southern Oklahoma during the early morning hours of the 3rd. The strongest of these thunderstorms produced hail and thunderstorm wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$115,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Strong low-level ascent atop a stalling surface boundary aided in the development of severe thunderstorms across western-north Texas and southern Oklahoma during the early morning hours of the 3rd. The strongest of these thunderstorms produced hail and thunderstorm wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 3, 5:32 AM CST, 1 hour 38 minutes earlier. Its key messages:

  • Updated at 629 AM CDT Thu Apr 3 2025
  • Strong/Severe thunderstorms remain possible the rest of the week.
  • Shower and thunderstorm chances continue through late Saturday.
  • Turning cold this weekend with freezing temperatures possible.
Area forecast discussion, Apr 3, 5:32 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 AM CDT Thu Apr 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 629 AM CDT Thu Apr 3 2025

- Strong/Severe thunderstorms remain possible the rest of the week.

- Shower and thunderstorm chances continue through late Saturday.

- Turning cold this weekend with freezing temperatures possible.

&&

.NEAR TERM...
(Today and tonight)
Issued at 221 AM CDT Thu Apr 3 2025

Showers/storms have developed over the last couple of hours in parts
of west and north TX. This activity is expected to expand/spread
into the fa through the rest of the overnight into the morning
hours. Any storms will be elevated in nature but some could become
strong/severe in parts of western north TX and southern OK. The
extent of severe storms will be dependent on how far north the
better elevated instability is able to spread with some CAMs showing
this instability struggling to make it very far into the fa. Even if
enough instability for severe storms does not make it far enough
into the fa, some strong storms could still be possible with small
hail. If severe storms do occur, large hail will be the primary
concern although some gusty winds may also be possible.

The shower/storm chances are expected to diminish this afternoon
with a relative lull early this evening before the next round of
showers/storms begins late evening/overnight. WAA is expected to
develop again tonight with potentially another impulse moving
through the mid/upper flow. Widespread showers and some storms are
expected overnight into early Friday. Strong/severe storms will be
possible once again in parts of central and southern OK and western
north TX. Large hail will be the primary concern again.

With cloud cover and rain, temperatures are expected to be cool
(well below average) with highs in the upper 50s to low 60s.
Temperatures are expected to fall into the 40s and low/mid 50s
tonight.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 221 AM CDT Thu Apr 3 2025

Widespread showers and some storms are expected to be ongoing Friday
morning. Rain chances will diminish a little Friday
afternoon/evening but not go away before the next round of rain is
expected to begin to move in. Some strong/severe storms could
develop again Friday afternoon/evening although that is a bit
dependent on what occurs previously.

The next and final round of precipitation will be Friday night into
Saturday night as the upper low expected to develop over the Desert
Southwest and N. Mexico begins to finally approach and move across
the Southern Plains.

After multiple rounds/days of rain, rainfall totals of 1 to 3+
inches are possible by Sunday across the SE half to two-thirds of
the fa with the highest totals expected in SE and south central OK.
The rain could be heavy at times. If multiple rounds of the heavy
rain occurs in the same area and/or training the heavy
showers/storms occurs, flooding will become an increasing concern,
especially if antecedent conditions become more saturated. There is
some uncertainties on whether all the factors will come together
properly that will hold off on issuing a Flood Watch but something
later shifts will need to look at especially with seeing the results
of the previous round of rain. If a watch is needed the most likely
time will be Fri night into Sat night although could be earlier
depending on what happens.

Models show colder air moving into the region Friday night into
Saturday. This will have two impacts. The first is the potential for
snow to mix with rain Saturday and Saturday night across portions of
western and northern OK before the precipitation ends by early
Sunday. No impacts are currently expected from the snow.

The other impact of the colder air will occur across the entire fa
and that is a cold/cool weekend. Temperatures are expected to be
well below average all weekend. Saturday highs are forecast to
range from the mid 40s in NW OK to the upper 50s in SE OK. These
temperatures are around 20 degrees F below average for this time
of year. The bigger impact from temperatures will be Saturday
night when temperatures are expected to fall into the mid 20s to
mid 30s across the fa. Current forecast has temperatures at or
below freezing across northern, wester, and parts of central OK,
and parts of western north TX.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 221 AM CDT Thu Apr 3 2025

The upper low and associated trough will continue to move east
through the weekend with NW flow developing over the region by early
next week. With the pattern shift, the forecast remains dry Sunday
into the middle of next week.

The cool/cold temperatures are expected again Sunday with
temperatures remaining well below average. Highs on Sunday are
expected to reach the 50s across the fa. Another cold night,
although not as cold as Saturday night in some areas, is expected
Sunday night with lows in the 30s across the fa. Some locations will
once again drop to or just a bit below freezing.

Temperatures are expected to warm back into the 60s and 70s next
week with overnight lows in the 40s and 50s by the middle of next
week.

&&

.AVIATION...
(12Z TAFS)
Issued at 629 AM CDT Thu Apr 3 2025

Areas of thunderstorms continue across western north Texas and the
southern half of Oklahoma. These are expected to last through the
morning, ending from west to east. Brief reductions in visibility,
lightning, and small hail are possible. Northeast winds will pick
up throughout the day as a stratus deck with ceilings between
500-1500 feet overspreads the area. The next round of showers and
storms approaches early tomorrow morning.

Meister

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  48  59  45  49 /  70 100  90  90
Hobart OK         45  62  41  49 /  80  80  90  90
Wichita Falls TX  48  63  47  53 /  90  90  90  80
Gage OK           42  60  33  45 /  70  80  80  80
Ponca City OK     47  60  42  50 /  60  90  70  80
Durant OK         54  66  52  59 /  80 100 100  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...25
SHORT TERM...25
LONG TERM....25
AVIATION...04

In the hours before

Local storm report, Apr 3, 4:57 AM CST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
557 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     Hail             3 WSW Armstrong         34.04N 96.39W
04/03/2025  M0.70 Inch       Bryan              OK   Emergency Mngr

&&

KS
Special weather statement, Apr 3, 4:59 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Norman OK
559 AM CDT Thu Apr 3 2025

TXZ086-088-089-031130-
Wichita TX-Archer TX-Baylor TX-
559 AM CDT Thu Apr 3 2025

...Strong thunderstorms will impact portions of northwestern Archer,
southwestern Wichita and eastern Baylor Counties through 630 AM
CDT...

At 559 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Lake Diversion to near
Westover. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Iowa Park, Lake Diversion, Dundee, Mankins, Westover, Holliday, Lake
Kickapoo, and Archer City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3377 9913 3384 9902 3383 9895 3388 9895
      3406 9866 3363 9855 3347 9906
TIME...MOT...LOC 1059Z 233DEG 48KT 3374 9905 3354 9900

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Apr 3, 5:00 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Norman OK
600 AM CDT Thu Apr 3 2025

OKZ048-052-031130-
Atoka OK-Bryan OK-
600 AM CDT Thu Apr 3 2025

...A strong thunderstorm will impact portions of northeastern Bryan
and southeastern Atoka Counties through 630 AM CDT...

At 600 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Bennington, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bokchito, McGee Creek Lake, Bennington, and Darwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3450 9574 3446 9578 3416 9578 3416 9598
      3415 9596 3412 9594 3403 9594 3396 9611
      3408 9622 3452 9572 3451 9571
TIME...MOT...LOC 1100Z 234DEG 46KT 3409 9605

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Apr 3, 5:30 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Norman OK
630 AM CDT Thu Apr 3 2025

OKZ044-TXZ086-089-090-031200-
Cotton OK-Clay TX-Wichita TX-Archer TX-
630 AM CDT Thu Apr 3 2025

...Strong thunderstorms will impact portions of southeastern Cotton,
northwestern Clay, northeastern Archer and eastern Wichita Counties
through 700 AM CDT...

At 630 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Iowa Park to near Holliday. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wichita Falls, Iowa Park, Sheppard AFB, Taylor, Pleasant Valley,
Petrolia, Burkburnett, Dean, Lakeside City, Jolly, Byers, Charlie,
Cashion, Randlett, and Holliday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3377 9864 3395 9878 3433 9831 3394 9808
TIME...MOT...LOC 1130Z 236DEG 39KT 3394 9871 3381 9864

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

..speg.
Local storm report, Apr 3, 5:46 AM CST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
646 AM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     Hail             Holliday                33.81N 98.69W
04/03/2025  E1.00 Inch       Archer             TX   Emergency Mngr

            Time estimated by radar.

&&

MAD
Special weather statement, Apr 3, 6:58 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
758 AM CDT Thu Apr 3 2025

OKZ046-050-031330-
Love OK-Carter OK-
758 AM CDT Thu Apr 3 2025

...A strong thunderstorm will impact portions of northwestern Love
and southern Carter Counties through 830 AM CDT...

At 758 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rubottom, moving northeast at 60 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lone Grove, Springer, Overbrook, Gene Autry, Wilson, Rubottom,
Burneyville, Courtney, Ardmore, Milo, Leon, Dickson, and Lake Murray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3383 9745 3384 9746 3390 9745 3392 9749
      3390 9754 3393 9756 3395 9756 3435 9736
      3429 9694 3386 9733 3388 9732 3388 9733
      3386 9734 3382 9737
TIME...MOT...LOC 1258Z 211DEG 53KT 3395 9743

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

..speg.

The radar

The Dallas/Ft Worth radar (KFWS), 147 km away, was scanning. The volume nearest the first event began at 13:09 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Love

When
April 3, 7:10 AM CST
Where
Love County, 2.1 mi ESE of Burneyville
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
33.894, -97.269

Burneyville (BURN) Mesonet observation.

Thunderstorm Wind, Love

When
April 3, 7:15 AM CST
Where
Love County, 2.85 mi NNW of Marietta
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.979, -97.135

Thunderstorm winds blew over a semi-trailer along Interstate 35 near mile marker 18. Event time is estimated from radar observations.

Thunderstorm Wind, Love

When
April 3, 7:15 AM CST
Where
Love County, 0.28 mi SW of Marietta
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.938, -97.124

Relayed images showing multiple large trees, tree limbs and at least one power pole blown down in the community of Marietta. Event time is estimated from radar observations.

Thunderstorm Wind, Love

When
April 3, 7:15 AM CST
Where
Love County, 1.04 mi SSW of Marietta
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.926, -97.126

Power lines were blown down, blocking the intersection of U.S. Highway 77 and Indian Trails Road. Event time is estimated from radar observations.

Thunderstorm Wind, Love

When
April 3, 7:21 AM CST
Where
Love County, 5.4 mi ESE of Lake Murray Dam
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.006, -96.970

A relayed image shows a large tree blown down, blocking a section of Vinson Road. Location is approximate and event time is estimated from radar observations.

Thunderstorm Wind, Marshall

When
April 3, 7:25 AM CST
Where
Marshall County, 4.31 mi NNW of Lebanon
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.036, -96.944

Madill (MADI) Mesonet observation.

Thunderstorm Wind, Carter

When
April 3, 7:29 AM CST
Where
Carter County, 1.74 mi N of Springer
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.335, -97.143

Thunderstorm Wind, Marshall

When
April 3, 7:30 AM CST
Where
Marshall County, 4.31 mi NNW of Lebanon
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.036, -96.944

Madill (MADI) Mesonet observation.

Thunderstorm Wind, Johnston

When
April 3, 7:32 AM CST
Where
Johnston County, Mannsville
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.190, -96.880

Several trees were blown down in and around the community of Mannsville. Event time is estimated from radar observations.

Thunderstorm Wind, Marshall

When
April 3, 7:33 AM CST
Where
Marshall County, Oakland
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.100, -96.790

Trees and powerlines were blown down in and around the community of Oakland. Event time is estimated from radar observations.

Thunderstorm Wind, Johnston

When
April 3, 7:35 AM CST
Where
Johnston County, Ravia
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.240, -96.760

Numerous trees were blown down, along with damage to at least one power pole, in and around the community of Ravia. Event time is estimated from radar observations.

Thunderstorm Wind, Johnston

When
April 3, 7:44 AM CST
Where
Johnston County, Tishomingo
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.230, -96.680

Several trees were blown down in and around the community of Tishomingo. Event time is estimated from radar observations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254353, 1254335, 1254342, 1254372, 1254339, 1254358, 1254363, 1254361, 1254345, 1254349, 1254338, 1254347.